Curves and surfaces represented by polynomial support functions

Publication: Research - peer-reviewJournal article – Annual report year: 2008

View graph of relations

This paper studies shapes (curves and surfaces) which can be described by (piecewise) polynomial support functions. The class of these shapes is closed under convolutions, offsetting, rotations and translations. We give a geometric discussion of these shapes and present methods for the approximation of general curves and surfaces by them. Based on the rich theory of spherical spline functions, this leads to computational techniques for rational curves and surfaces with rational offsets, which can deal with shapes without inflections/parabolic points.
Original languageEnglish
JournalTheoretical Computer Science
Publication date2008
Volume392
Issue1-3
Pages141-157
ISSN0304-3975
DOIs
StatePublished
CitationsWeb of Science® Times Cited: 13

Keywords

  • approximation by spherical splines, convolutions, offset surfaces, polynomial support function
Download as:
Download as PDF
Select render style:
APAAuthorCBEHarvardMLAStandardVancouverShortLong
PDF
Download as HTML
Select render style:
APAAuthorCBEHarvardMLAStandardVancouverShortLong
HTML
Download as Word
Select render style:
APAAuthorCBEHarvardMLAStandardVancouverShortLong
Word

ID: 3591725